Authors: Todorčević, Stevo 
Title: On a conjecture of R. Rado
Journal: Journal of the London Mathematical Society
Volume: S2-27
Issue: 1
First page: 1
Last page: 8
Issue Date: 1-Jan-1983
Rank: M22
ISSN: 0024-6107
DOI: 10.1112/jlms/s2-27.1.1
Abstract: 
Let (Ai i e{open) I) be an indexed family of nonempty intervals of a linearly ordered set (L, <). Let (I, E) be the intersection graph of (Ai i e{open) I), that is (i, j)e{open) E if and only if Ai∩ Aj ø. In [6], R. Rado considered the following sentence R(k), where K is a cardinal number. If Chr(J, E ∩ [J]2) ≤ K for all J ⊆ I, J ≤ K+, then Chr(I, E) ≤ k. He proved (see [6, Theorem 2]) that R(k) holds for every finite k, and conjectured (see [6, Conjecture 1]) that R(k) holds for every cardinal K. In this note we show that if R(N0) holds, then there is an inner model of set theory with many measurable cardinals. On the other hand, using consistency of the existence of a supercompact cardinal, we prove that R(N0) is consistent with the usual axioms of set theory. We also prove a few results about the intersection graph of (Ai i e{open) I).
Publisher: London Mathematical Society

Show full item record

SCOPUSTM   
Citations

22
checked on May 23, 2024

Page view(s)

38
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.